Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 101, NWS Boston/Norton, MA

October 26, 2013

NWS Boston/Norton, MA issued this small craft advisory at Oct 26, 2013, 9:50 PM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2013, 9:50 PM EDT (01:50 UTC)
Expired
Oct 28, 2013, 1:40 AM EDT
In force
28 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WHUS71 KBOX 270150
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
950 PM EDT SAT OCT 26 2013

ANZ250-251-271000-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-131027T0800Z/
/O.NEW.KBOX.SC.Y.0101.131027T0150Z-131027T1500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
950 PM EDT SAT OCT 26 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-270600-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-131027T0200Z/
/O.NEW.KBOX.SC.Y.0101.131027T0150Z-131027T0600Z/
NARRAGANSETT BAY-
950 PM EDT SAT OCT 26 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-270300-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-131027T0200Z/
BOSTON HARBOR-
950 PM EDT SAT OCT 26 2013

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE GALE
WARNING.

WINDS HAVE DIMINISHED...THEREFORE THE GALE WARNING HAS BEEN
CANCELLED.

$$

ANZ254>256-270600-
/O.EXT.KBOX.GL.W.0031.000000T0000Z-131027T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
950 PM EDT SAT OCT 26 2013

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ233>235-237-270600-
/O.EXT.KBOX.GL.W.0031.000000T0000Z-131027T0600Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
950 PM EDT SAT OCT 26 2013

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-232-270600-
/O.EXT.KBOX.GL.W.0031.000000T0000Z-131027T0600Z/
CAPE COD BAY-NANTUCKET SOUND-
950 PM EDT SAT OCT 26 2013

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
430 
WHUS71 KBOX 270543
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
143 AM EDT SUN OCT 27 2013


ANZ254>256-271345-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-131027T0600Z/
/O.EXB.KBOX.SC.Y.0101.000000T0000Z-131028T0700Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
143 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-271345-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-131027T0600Z/
/O.EXB.KBOX.SC.Y.0101.000000T0000Z-131027T2100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
143 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-271345-
/O.CAN.KBOX.GL.W.0031.000000T0000Z-131027T0600Z/
/O.EXA.KBOX.SC.Y.0101.000000T0000Z-131027T1500Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
143 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 30 KT. 
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-270645-
/O.CAN.KBOX.SC.Y.0101.000000T0000Z-131027T0600Z/
NARRAGANSETT BAY-
143 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ250-251-271345-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-131027T1500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
143 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
221 
WHUS71 KBOX 270739
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
339 AM EDT SUN OCT 27 2013

ANZ250-254>256-271545-
/O.EXT.KBOX.SC.Y.0101.000000T0000Z-131028T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
339 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-271545-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-131027T2100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
339 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-271500-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-131027T1500Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
339 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-271500-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-131027T1500Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
339 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
200 
WHUS71 KBOX 271418
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1018 AM EDT SUN OCT 27 2013

ANZ231>234-251-271530-
/O.CAN.KBOX.SC.Y.0101.000000T0000Z-131027T1500Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
1018 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE SUBSIDED BELOW SMALL CRAFT LEVELS.

$$

ANZ250-254>256-272230-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-131028T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1018 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-272100-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-131027T2100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1018 AM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
305 
WHUS71 KBOX 280124
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
924 PM EDT SUN OCT 27 2013


ANZ250-254>256-280600-
/O.EXT.KBOX.SC.Y.0101.000000T0000Z-131028T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
924 PM EDT SUN OCT 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
278 
WHUS71 KBOX 280540
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
140 AM EDT MON OCT 28 2013

ANZ250-254>256-280645-
/O.CAN.KBOX.SC.Y.0101.000000T0000Z-131028T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
140 AM EDT MON OCT 28 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 7:00 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 26, 7:00 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
700 PM EDT SAT OCT 26 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE AREA LATE TONIGHT AND EARLY
SUNDAY. ADDITIONAL WEAK COLD FRONTS WILL CROSS THE REGION MONDAY
AND WEDNESDAY. OTHERWISE HIGH PRESSURE OVER THE EASTERN SEABOARD
WILL PROVIDE DRY WEATHER WITH NEAR OR BELOW AVERAGE TEMPERATURES
THROUGH MID WEEK. A MORE SUBSTANTIAL COLD FRONT WILL BRING SHOWERS
ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

7 PM UPDATE...
GUSTY SOUTHWEST WINDS CONTINUE THIS EVENING AS CLOUDS HAVE MOVED
INTO SOUTHERN NH AND WESTERN MASS. BASED ON SATELLITE TRENDS WE
HAVE ADJUSTED SKY COVER A LITTLE BUT WITH SAME TREND AS BEFORE.
TEMPERATURES ARE ON TARGET. DEWPOINTS THIS EVENING WERE ROUGHLY 5F
LOWER THAN FORECAST IN THE INTERIOR AND A COUPLE DEGREES HIGHER
ALONG THE SOUTH COAST. THE 12Z ECMWF AND 21Z RAP MODELS HANDLED
THIS BEST AND WERE BLENDED FOR DEWPOINT FORECAST THROUGH 06Z. NO
OTHER CHANGES PLANNED.

PREVIOUS DISCUSSION...
COLD FRONT OVER THE GREAT LAKES REGION CONTINUES ITS STEADY
EASTWARD APPROACH...WITH A CONTINUED GRADUAL INCREASE IN CLOUDS
AND A SLIGHT CHANCE FOR RAIN SHOWERS AS THE EVENING WEARS ON. OVER
OUR AREA STARTING OFF WITH 40 KNOT WINDS AT H925 FOR 21 TO
00Z...GRADUALLY DIMINISHING THEREAFTER. SO THROUGH 23Z...FOR MUCH
OF THE AREA GUSTY WINDS OF 25 TO 30 MPH EXPECTED...DIMINISHING
AFTER SUNSET. ACROSS THE HIGHER TERRAIN THESE GUSTS MAY LINGER
INTO THE EVENING.

THE EXCEPTION TO THIS IS ALONG THE IMMEDIATE SOUTH COASTLINE
INCLUDING CAPE AND ISLANDS...WHERE WHERE SOUTHWEST WIND GUSTS OF 25
TO AROUND 35 MPH MAY LINGER FOR MUCH OF THE NIGHT. AT THIS TIME
EXPECT WIND GUSTS TO REMAIN BELOW WIND ADVISORY CRITERIA OF 40 MPH
GUSTS.

OVERNIGHT...APPROACHING SHORT WAVE AND COLD FRONT CROSS INTO THE
AREA...THESE FEATURES BRING MOSTLY CLOUDY SKIES AND SHOULD PRODUCE
ISOLATED TO SCATTERED SHOWERS. DEEP MOISTURE IS LACKING AND LOW
LEVEL CONVERGENCE IS WEAK...SO RAINFALL AMOUNTS ARE EXPECTED TO BE
LIGHT.

OVERNIGHT LOWS ARE MAINLY IN THE UPPER 30S TO MID 40S...HOWEVER IN
THE FAR INTERIOR TEMPERATURES SHOULD DIP INTO THE MID 30S IN SOME
LOCALES. THERE IS A POSSIBILITY THAT A FEW FLURRIES MAY FALL IN
A PORTION OF THE INTERIOR OVERNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
COLD FRONT HEADS TRACKS OFFSHORE DURING SUNDAY MORNING
WITH A RAPID PERIOD OF CLEARING EXPECTED FROM W TO E. MODELS DO
CONTINUE TO SHOW A SECOND SHORT WAVE CROSSING SOUTHERN NEW ENGLAND
BEHIND THE COLD FRONT...WHICH IS EXPECTED TO GENERATE SOME CLOUDS.
OVERALL PARTLY TO MOSTLY SUNNY SKIES ARE ANTICIPATED FOR THE DAY.

SHOULD SEE ANOTHER DAY OF GOOD MIXING BUT FORECAST SOUNDINGS SUPPORT
LOWER GUSTS THAN TODAY...GENERALLY 20-25 MPH BEFORE WINDS DIMINISH
LATE IN DAY.

TEMPERATURES RECOVERING MAINLY INTO THE 50S ON SUNDAY...HOWEVER
ACROSS THE HIGHER TERRAIN OF THE INTERIOR TEMPERATURES MAY ONLY
REACH THE UPPER 40S.

SUNDAY NIGHT... DRY CONDITIONS AND MAINLY CLEAR SKIES EXPECTED FOR
THE NIGHT AS HIGH PRESSURE BRIEFLY BUILDS IN FROM THE SW.  TEMPS
EXPECTED TO FALL TO AROUND 30 DEGREES ACROSS MUCH OF THE
AREA...COOLER IN SOME SHELTERED LOCALES...AND WARMER ALONG THE
IMMEDIATE COASTLINE.  SOME CLOUDS BEGIN TO ADVANCE INTO THE WESTERN
PORTION OF THE AREA LATE SUNDAY NIGHT IN ADVANCE OF THE NEXT COLD
FRONT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
BIG PICTURE...

AT THE START OF THE WEEK...THE UPPER FLOW FEATURES A TROUGH OVER
EASTERN CANADA AND THE NORTHEAST USA...RIDGES OVER THE GULF OF
MEXICO AND THE PACIFIC NORTHWEST...AND A CLOSED UPPER LOW OVER
CALIFORNIA/NEVADA.  SHORTWAVES MOVE THROUGH THE NORTHEAST
TROUGH...ONE ON MONDAY AND A SECOND ON WEDNESDAY.  THE GULF RIDGE
THEN BUILDS NORTH OVER NEW ENGLAND FOR WEDNESDAY NIGHT/THURSDAY.
CLOSED LOW OVER THE SOUTHWEST USA EJECTS EAST MIDWEEK AND CROSSES
NEW ENGLAND AROUND FRIDAY OR SATURDAY.

THE GFS AND ECMWF UPPER FLOWS ARE SIMILAR MUCH OF THE WEEK.  THE
ECMWF IS SLOWER WITH THE EJECTING UPPER LOW AND SO IT IS LATER
BRINGING THE WAVE ACROSS NEW ENGLAND. NO UPSTREAM FEATURES TO
KICK THE LOW OUT OF THE SOUTHWEST USA AS SHOWN IN THE GFS...SO THE
SLOWER ECMWF EVOLUTION IS FAVORED. BUT THE MARGIN FOR FORECAST
CHANGE IS QUITE LARGE THIS MANY DAYS IN THE FUTURE.

THE DAILIES...

MONDAY... FIRST UPPER SHORTWAVE DRIVES A COLD FRONT THROUGH NEW
ENGLAND. OUR AREA IS UNDER THE RIGHT ENTRANCE REGION OF THE UPPER
JET...WHICH WOULD SUPPORT SOME LIFT ALOFT...BUT LIMITED CONVERGENCE
AT LOWER LEVELS. MODEL RH FIELDS SHOW SOME MOISTURE A LITTLE ABOVE
AND BELOW 850 MB BUT GENERALY DRY ABOVE 700 MB.  LIMITED
LIFT/LIMITED MOISTURE SUGGESTS CLOUDS BUT LOW PROBABILITY OF PCPN.
WE WILL ADD SOME SKY COVER TO THE MODEL VALUES ALONG THE FRONT
MONDAY MORNING/MIDDAY...BUT MAINTAIN POPS NEAR NIL. TEMPS ALOFT
SUPPORT MAX TEMPS OF 50-56F AND POSSIBLY A LITTLE COOLER IN THE
HILLS.  WINDS SHIFT FROM WEST TO NORTHWEST AS THE FRONT SLIDES
THROUGH. MIXING SHOULD REACH 875-850 MB. WINDS ALOFT IN THIS MIXED
LAYER WILL BE 20-25 KNOTS...WE WILL INCLUDE SIMILAR VALUES FOR
AFTERNOON WIND GUSTS.

MONDAY NIGHT... HIGH PRESSURE BUILDS OVER THE REGION WITH CLEARING
SKIES AND DIMINISHING PRESSURE GRADIENT.  WE EXPECT WINDS WILL
DIMINISH TO NEAR CALM AWAY FROM THE COAST.  DEWPOINTS FALL INTO THE
20S...AND SO TEMPS AWAY FROM THE COAST SHOULD TAKE A SIMILAR DIP.

TUESDAY... HIGH PRESSURE OVER THE REGION WILL MEAN MOSTLY CLEAR
SKIES AND LIGHT NORTH WINDS.  THE MIXED LAYER WILL APPROACH 900 MB
WHERE MIXED TEMPS WOULD SUPPORT MAX SURFACE TEMPS OF 45-50F.

WEDNESDAY THROUGH SATURDAY... A WEAK COLD FRONT SLIPS THROUGH ON
WEDNESDAY BUT WITH LIMITED MOISTURE. WE HAVE BROUGHT A PERIOD OF
INCREASED SKY COVER WITH THE FRONT BUT NO PCPN.  HIGH PRESSURE IS
OTHERWISE IN CONTROL THROUGH THURSDAY. AS NOTED ABOVE...LATE WEEK
SYSTEM HAS TIMING DIFFERENCES ON THE LONG RANGE MODELS.  WE FAVORED
THE SLOWER 00Z ECMWF /12Z VERSION NOT AVAILABLE/.  THIS MEANS WE
ELIMINATED ALL MODEL-GENERATED POPS FOR THURSDAY...WITH SLIGHT
CHANCE AND LOW-END CHANCE VALUES FOR THURSDAY NIGHT. OUR BEST POPS
FOCUS ON FRIDAY-SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY/...HIGH CONFIDENCE.

VFR CONDITIONS EXPECTED. BLUSTERY SOUTHWEST WINDS WITH GUSTS
AROUND 25 TO 30 KTS THE STRONGEST OF WHICH WILL BE ALONG THE
SOUTH-SHORE/CAPE COD/ADJACENT ISLANDS WHERE GUSTS APPROACHING 35
KTS ARE POSSIBLE EARLY TONIGHT. SOUTHWEST WINDS WILL DIMINISH
ACROSS THE INTERIOR EARLY TONIGHT...BUT REMAIN BLUSTERY WITH GUSTS
UP TO AROUND 30 KTS ALONG THE NEAR-SHORES AND ADJACENT WATERS.
ISOLATED TO SCATTERED RAIN SHOWERS EXPECTED...BUT PRECIPITATION
AMOUNTS EXPECTED TO BE LIGHT.

CLOUDS AND SHOWERS MOVE OFF TO THE EAST SUNDAY MORNING. EXPECTING
VFR CONDITIONS FOR SUNDAY AND SUNDAY NIGHT.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...

MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.

VFR THROUGH THE PERIOD.  NORTHWEST WINDS BEHIND THE COLD FRONT
MONDAY MAY GUST 20-25 KNOTS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY/...HIGH CONFIDENCE.

GALE WARNINGS REMAIN IN EFFECT FOR ALL WATERS EARLY TONIGHT...AND
CONTINUE FOR ALL WATERS EXCLUDING NARR BAY AND BOS HARBOR THROUGH
MUCH OF THE NIGHT. SW LOW LEVEL JET MOVES ACROSS WATERS AND
SOUNDINGS SHOW POTENTIAL FOR DEEP MIXING WITH 35KT GUSTS LIKELY.

IN ADDITION...STRONG SW WINDS AGAINST DEPARTING TIDE ON BUZZARDS
BAY AND VINEYARD SOUND EARLY TONIGHT WILL CREATE SOME HIGH WAVES.
OFFSHORE SEAS WILL BUILD TO AS HIGH AS 7 TO 10 FT TONIGHT.

COLD FRONT MOVES OFFSHORE SUN WITH BRISK W FLOW DEVELOPING. GUSTS
SHOULD BE LESS THAN TODAY /25KT/ BEFORE DIMINISHING LATE IN DAY.
SEAS OF 4 TO 8 FT LINGER ACROSS MUCH OF THE COASTAL WATERS EARLY
SUNDAY MORNING...THESE SEAS GRADUALLY SUBSIDE DURING SUNDAY AND
SUNDAY NIGHT.

OUTLOOK...

MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.

WEST WINDS GUSTING AROUND 15 KTS MONDAY WILL YIELD CONTINUANCE OF
WAVE HEIGHTS AROUND 5 FEET ON THE OUTER WATERS. THEREAFTER...HIGH
PRESSURE BUILDING INTO THE REGION RESULTS IN LIGHT AND VARIABLE
WINDS ALLOW WAVE DISSIPATION. WILL SEE RETURN SOUTHERLY FLOW BY
WEDNESDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 4 AM EDT SUNDAY FOR ANZ231>235-237-250-251-
     254>256.
     GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ230-236.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...WTB/NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMB
Hazardous weather outlook, Oct 26, 4:26 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT SAT OCT 26 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>004-006-008-272030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-BLOCK ISLAND RI-
426 PM EDT SAT OCT 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ005-007-272030-
BRISTOL RI-NEWPORT RI-
426 PM EDT SAT OCT 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TEMPERATURES MAY APPROACH FREEZING SUNDAY NIGHT AND MONDAY NIGHT
SUCH THAT FROST OR FREEZE HEADLINES MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-272030-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
426 PM EDT SAT OCT 26 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-272030-
BOSTON HARBOR-NARRAGANSETT BAY-
426 PM EDT SAT OCT 26 2013

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.